Alert archive / Texas / Flash Flood Watches in 2015
Flash Flood Watch 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood watch at Apr 13, 2015, 10:19 AM CDT for 16 counties in Texas; Lea County, New Mexico. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2015, 10:19 AM CDT (15:19 UTC)
- Expired
- Apr 13, 2015, 9:23 PM CDT
- In force
- 11 hr
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- None
Counties Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 22 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 3.3 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
293 WGUS64 KMAF 131519 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1019 AM CDT MON APR 13 2015 ...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF THE PERMIAN BASIN AND LEA COUNTY FROM THIS MORNING INTO THE EVENING... .A SLOW MOVING UPPER LOW AND A WELL DEFINED COLD FRONT WILL INTERACT WITH RICH ATMOSPHERIC MOISTURE TO RESULT IN THE DEVELOPMENT OF WIDESPREAD SHOWERS AND STORMS. SOME TRAINING OF CELLS ALONG OR NEAR THE FRONT WILL BE POSSIBLE. RAINFALL RATES OF ONE TO ONE AND HALF INCHES AN HOUR WILL BE POSSIBLE. MANY AREAS RECEIVED HEAVY RAIN YESTERDAY AND ANY ADDITIONAL HEAVY RAIN WILL GENERATE RUNOFF QUICKLY. NMZ029-033-034-TXZ045>047-050>052-060>063-067>070-132100- /O.NEW.KMAF.FF.A.0002.150413T1519Z-150414T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-ANDREWS-MARTIN-HOWARD-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...ANDREWS...STANTON...BIG SPRING... KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE... MCCAMEY...RANKIN...BIG LAKE 1019 AM CDT MON APR 13 2015 /919 AM MDT MON APR 13 2015/ ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST NEW MEXICO AND WEST TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN WEST TEXAS...ANDREWS...BORDEN...CRANE... DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...MARTIN... MIDLAND...REAGAN...UPTON...WARD AND WINKLER. * UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING * AMOUNTS...WIDESPREAD ONE HALF TO ONE INCH WITH HIGHER LOCAL AMOUNTS UP TO NEAR TWO INCHES. * RAPID RUNOFF FROM HEAVY RAINFALL WILL LIKELY RESULT IN FLASH FLOODING OF CREEKS AND STREAMS...LOW WATER CROSSINGS...AND URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
3 follow-up statements
780 WGUS64 KMAF 131907 FFAMAF FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 207 PM CDT MON APR 13 2015 ...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF THE PERMIAN BASIN AND LEA COUNTY INTO THE EVENING... .A SLOW MOVING UPPER LOW AND A WELL DEFINED COLD FRONT ARE INTERACTING WITH RICH ATMOSPHERIC MOISTURE TO RESULT IN THE DEVELOPMENT OF WIDESPREAD SHOWERS AND STORMS. SOME TRAINING OF CELLS ALONG OR NEAR THE FRONT WILL BE POSSIBLE. RAINFALL RATES OF ONE TO ONE AND HALF INCHES AN HOUR WILL BE POSSIBLE. MANY AREAS RECEIVED HEAVY RAIN YESTERDAY AND ANY ADDITIONAL HEAVY RAIN WILL GENERATE RUNOFF QUICKLY. REPORTS OF FLOODING/FLASH FLOODING HAVE BEEN RECEIVED FROM GAINES AND DAWSON COUNTIES. NMZ029-033-034-TXZ045>047-050>052-060>063-067>070-140300- /O.CON.KMAF.FF.A.0002.000000T0000Z-150414T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-ANDREWS-MARTIN-HOWARD-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...ANDREWS...STANTON...BIG SPRING... KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE... MCCAMEY...RANKIN...BIG LAKE 207 PM CDT MON APR 13 2015 /107 PM MDT MON APR 13 2015/ ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST NEW MEXICO AND WEST TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN WEST TEXAS...ANDREWS...BORDEN...CRANE...DAWSON...ECTOR...GAINES... GLASSCOCK...HOWARD...MARTIN...MIDLAND...REAGAN...UPTON...WARD AND WINKLER. * UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING * AMOUNTS...WIDESPREAD ONE HALF TO ONE INCH WITH HIGHER LOCAL AMOUNTS UP TO NEAR THREE INCHES. * RAPID RUNOFF FROM HEAVY RAINFALL WILL LIKELY RESULT IN FLASH FLOODING OF CREEKS AND STREAMS...LOW WATER CROSSINGS...AND URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
744 WGUS64 KMAF 132101 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 401 PM CDT MON APR 13 2015 ...THE FLASH FLOOD WATCH HAS BEEN EXPANDED TO INCLUDE THE WESTERN LOW ROLLING PLAINS AND REMAINS IN EFFECT FOR THE PERMIAN BASIN AND LEA COUNTY INTO THE EVENING... .A SLOW MOVING UPPER LOW AND A WELL DEFINED COLD FRONT ARE INTERACTING WITH RICH ATMOSPHERIC MOISTURE TO RESULT IN THE DEVELOPMENT OF WIDESPREAD SHOWERS AND STORMS. SOME TRAINING OF CELLS ALONG OR NEAR THE FRONT WILL BE POSSIBLE. RAINFALL RATES OF ONE TO ONE AND HALF INCHES AN HOUR WILL BE POSSIBLE. MANY AREAS RECEIVED HEAVY RAIN YESTERDAY AND ANY ADDITIONAL HEAVY RAIN WILL GENERATE RUNOFF QUICKLY. REPORTS OF FLOODING/FLASH FLOODING HAVE BEEN RECEIVED FROM GAINES AND DAWSON COUNTIES. TXZ048-053-140300- /O.EXA.KMAF.FF.A.0002.000000T0000Z-150414T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SCURRY-MITCHELL- INCLUDING THE CITIES OF...SNYDER...COLORADO CITY 401 PM CDT MON APR 13 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF WEST TEXAS... INCLUDING THE FOLLOWING AREAS...MITCHELL AND SCURRY. * UNTIL 10 PM CDT THIS EVENING * AMOUNTS...WIDESPREAD ONE HALF TO ONE INCH WITH HIGHER LOCAL AMOUNTS UP TO NEAR THREE INCHES. * RAPID RUNOFF FROM HEAVY RAINFALL WILL LIKELY RESULT IN FLASH FLOODING OF CREEKS AND STREAMS...LOW WATER CROSSINGS...AND URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ NMZ029-033-034-TXZ045>047-050>052-060>063-067>070-140300- /O.CON.KMAF.FF.A.0002.000000T0000Z-150414T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-ANDREWS-MARTIN-HOWARD-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...ANDREWS...STANTON...BIG SPRING... KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE... MCCAMEY...RANKIN...BIG LAKE 401 PM CDT MON APR 13 2015 /301 PM MDT MON APR 13 2015/ ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST NEW MEXICO AND WEST TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN WEST TEXAS...ANDREWS...BORDEN...CRANE...DAWSON...ECTOR...GAINES... GLASSCOCK...HOWARD...MARTIN...MIDLAND...REAGAN...UPTON...WARD AND WINKLER. * UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING * AMOUNTS...WIDESPREAD ONE HALF TO ONE INCH WITH HIGHER LOCAL AMOUNTS UP TO NEAR THREE INCHES. * RAPID RUNOFF FROM HEAVY RAINFALL WILL LIKELY RESULT IN FLASH FLOODING OF CREEKS AND STREAMS...LOW WATER CROSSINGS...AND URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
055 WGUS64 KMAF 140223 FFAMAF FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 923 PM CDT MON APR 13 2015 NMZ029-033-034-TXZ045>048-050>053-060>063-067>070-140330- /O.CAN.KMAF.FF.A.0002.000000T0000Z-150414T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-WINKLER-ECTOR- MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...KERMIT...ODESSA...MIDLAND... GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE 923 PM CDT MON APR 13 2015 /823 PM MDT MON APR 13 2015/ ...FLASH FLOOD WATCH IS CANCELLED... SCATTERED SHOWERS, AND PERHAPS A FEW THUNDERSTORMS, WILL BE POSSIBLE ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS OVERNIGHT. HOWEVER, THE THREAT FOR WIDESPREAD HEAVY RAINFALL HAS SHIFTED EAST OF THE AREA. THEREFORE, THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST NEW MEXICO AND WEST TEXAS HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood watch went out at Apr 13, 10:05 AM CDT, 14 minutes earlier.
Area forecast discussion, Apr 13, 10:05 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1005 AM CDT Mon Apr 13 2015
.UPDATE...
Update sent to increase PoPs and issue a flash flood watch.
&&
.DISCUSSION...
Hi-resolution model data is convincing enough to increase PoPs,
include heavy rain, and issue a Flash Flood Watch for much of the
PB. NAM12, HRRR, etc are showing that the combination of the front
and upper low will result in additional SHRA/TSRA development into
the afternoon, eventually into the I-20 Corridor. Much of the
central PB had heavy rain last night and we expect it won't take
too much more to have flooding/flash flooding problems develop.
Watch is in effect until mid-late evening. Local amounts may near
2 inches.
&&
.PREV DISCUSSION... /ISSUED 911 AM CDT Mon Apr 13 2015/
UPDATE...
Update has been sent to increase winds.
DISCUSSION...
Surface winds across N Lea Co and just n of CWFA have increased to
sustained 20-25 mph with G30-40 mph as such have adjusted winds
upward and speed up the NE wind shift. 3hr pressure rises are not
that impressive to the n, about 3 mb/3hr, there may be some enhancement
due to presence of storms across SE NM. MAV is much more agressive
with winds and we'll keep watch to see if they need increased further.
PREV DISCUSSION... /ISSUED 637 AM CDT Mon Apr 13 2015/
DISCUSSION...
See aviation discussion below.
AVIATION...
An upper level storm system across New Mexico will combine with a
southward moving cold front in the southern Texas Panhandle to
produce gradual deteriorating flight conditions across the west
Texas and southeast New Mexico terminals the next 24 hours. Ahead
of the front, light winds and moist air could result in Tempo
MVFR ceilings and fog through 15z at KMAF, KINK, KHOB and KCNM.
Behind the cold front north to northeast winds of 15 to 30 mph
with higher gusts is expected to develop at KCNM and KHOB my mid
morning and spread south to KMAF, KINK and KPEQ around 21z and
KFST around 23z. Behind the front expecting Tempo MVFR conditions
in thunderstorms for a few hours at all terminals. By 03z
tonight expecting all terminals to have prevailing MVFR ceilings
with light rain. Winds should diminish by mid to late evening to
10 to 20 mph.
PREV DISCUSSION... /ISSUED 341 AM CDT Mon Apr 13 2015/
DISCUSSION...
After several dry years it is nice to finally get into a little
bit of a wet pattern here in west Texas and southeast New Mexico.
One upper low exits the area today and another forms and drops
into New Mexico keeping a chance for showers and thunderstorms in
the forecast for much of the seven day forecast.
The first upper low is currently over southern New Mexico and will
slowly move east into west Texas later today. An associated
surface cold front is near LBB this morning, but will make only
slow progress south reaching the I-20 corridor by 00Z. Most
models are showing widespread rain developing along and north of
the front this afternoon which could create some localized
flooding problems for the northern Permian Basin and southeastern
New Mexico. The focus of the precip will shift east tonight as the
low moves into central Texas but wrap around rainfall will still
be possible mainly north of I-10.
GFS and ECMWF guidance are showing very strong gap winds
developing at GDP tonight which is surprising. 850mb wind speed
and direction is not favorable for strong winds, the airmass
behind the front is not very cold as seen with Dodge City, KS
currently only 4 degrees cooler than Midland, and though (in a
rarity) the northeast flow is deep due to the presence of the
upper low it is not particularly strong. It appears that the
models are counting on a cold pool developing in heavy
precipitation south of Lubbock to reinforce the cold air in the
lee of the mountains producing the pressure gradient needed for
gap winds. Confidence in this scenario playing out is not high so
decided against a watch or warning at this time though it is
possible brief, low end warning criteria winds could be seen
mainly from 00-06Z.
Things finally calm down a little Tuesday as the low exits the
area but as stated previously, another low quickly drops south
along the NM/AZ border bringing a return of rain chances on
Wednesday. This low will move slowly like it's predecessor, moving
only from the four corners region Wednesday to Albuquerque in 48
hours. The eastern Permian Basin and lower Trans Pecos will have
the best rain chances due to better low level moisture
availabilty but cannot rule out moisture holding all the way up
against the mountains in southeast New Mexico giving areas farther
west a chance for rain as well. The GFS has been trying to push
dry air too far east lately and appears to be doing it again with
this system so kept PoPs back farther west than it indicates.
Models do not show much instability late in the week for severe
thunderstorms but this could quickly change.
Hennig
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 67 47 64 49 / 90 50 10 10
BIG SPRING TX 72 50 65 50 / 90 60 20 10
CARLSBAD NM 65 47 66 47 / 80 40 10 0
DRYDEN TX 79 56 74 55 / 0 10 10 10
FORT STOCKTON TX 72 50 68 52 / 50 40 20 10
GUADALUPE PASS TX 58 42 62 48 / 70 40 10 0
HOBBS NM 63 45 63 47 / 90 50 10 0
MARFA TX 65 44 65 44 / 30 30 20 10
MIDLAND INTL AIRPORT TX 71 48 66 50 / 80 50 10 10
ODESSA TX 71 49 66 50 / 80 50 10 10
WINK TX 71 50 68 50 / 70 40 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH through this evening FOR THE FOLLOWING ZONES...
Central Lea County...Northern Lea County...Southern Lea
County.
TX...FLASH FLOOD WATCH through this evening FOR THE FOLLOWING ZONES...
Andrews...Borden...Crane...Dawson...Ector...Gaines...
Glasscock...Howard...Martin...Midland...Reagan...Upton...
Ward...Winkler.
&&
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, Apr 13, 10:10 AM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1010 AM CDT MON APR 13 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141515- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1010 AM CDT MON APR 13 2015 /910 AM MDT MON APR 13 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO. THE MOST NUMEROUS STORMS ARE EXPECTED TO BE ACROSS THE PERMIAN BASIN AND SOUTHEAST NEW MEXICO. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING POSSIBLE. A FLASH FLOOD WATCH IS NOW IN EFFECT UNTIL THIS EVENING. THE STRONGEST STORMS COULD ALSO PRODUCE HAIL AND OR STRONG WINDS. VERY WINDY CONDITIONS ARE EXPECTED THROUGH GUADALUPE PASS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH SATURDAY ESPECIALLY ACROSS THE PERMIAN BASIN AND EXTREME WESTERN LOW ROLLING PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Apr 13, 8:11 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
811 AM CDT MON APR 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG MIDLAND 32.00N 102.08W
04/12/2015 MIDLAND TX PUBLIC
LARGE TREE UPROOTED IN SOUTH MIDLAND. PICTURE FROM
FACEBOOK.
0730 PM FLASH FLOOD ODESSA 31.85N 102.37W
04/12/2015 ECTOR TX PUBLIC
WEST COUNTY ROAD/UNIVERSITY, RUNNING WATER APPROXIMATELY
10 INCHES DEEP AND UP OVER SIDEWALKS. VIDEO FROM
FACEBOOK.
&&
GREGORY.MURDOCHThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:10 PM CDT | Special Weather Statement | MAF | Glasscock | 65 min |
| Apr 12, 7:28 PM CDT | Special Weather Statement | MAF | Reagan | 32 min |
| Apr 12, 7:58 PM CDT | Special Weather Statement | MAF | Borden | 32 min |
| Apr 12, 8:04 PM CDT | Special Weather Statement | MAF | Howard, Mitchell | 26 min |
| Apr 12, 8:33 PM CDT | Special Weather Statement | MAF | Borden | 27 min |
| Apr 13, 7:17 AM CDT | Areal Flood Advisory | MAF | Gaines | 3 hr |
| Apr 13, 10:01 AM CDT | Areal Flood Advisory | MAF | Dawson, Gaines | 3 hr |
| Apr 13, 12:10 PM CDT | Flash Flood Warning | MAF | Borden, Dawson, Gaines | 4 hr |
| Apr 13, 1:32 PM CDT | Special Weather Statement | MAF | Howard | 28 min |
| Apr 13, 2:05 PM CDT | Areal Flood Advisory | MAF | Howard, Mitchell | 3 hr |
| Apr 13, 3:03 PM CDT | Special Weather Statement | MAF | Mitchell | 27 min |
| Apr 13, 3:23 PM CDT | Flash Flood Warning | MAF | Borden, Dawson, Gaines, Howard, Mitchell, Scurry | 3 hr |
| Apr 13, 3:48 PM CDT | Special Weather Statement | MAF | Mitchell | 27 min |
| Apr 13, 3:59 PM CDT | Flash Flood Warning | MAF | Mitchell | 3 hr |
| Apr 13, 4:09 PM CDT | Areal Flood Advisory | MAF | Crane, Reagan, Upton | 3 hr |
| Apr 13, 5:03 PM CDT | Areal Flood Advisory | MAF | Borden, Scurry | 3 hr |
| Apr 13, 5:07 PM CDT | Areal Flood Advisory | MAF | Glasscock, Midland, Reagan, Upton | 3 hr |
Nearby
Flash Flood Watches in Texas, 2015Flash Flood Watches in New Mexico, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.